Tokyo Journal of Mathematics

The Multiple Hurwitz Zeta Function and a Generalization of Lerch's Formula

Ken Kamano

Full-text: Open access


We investigate the multiple Hurwitz zeta function $\zeta_n(s_1, \ldots, s_n;a)$, in particular those values at non-positive integers. Then, as an application, we give a generalization of Lerch's formula.

Article information

Tokyo J. Math., Volume 29, Number 1 (2006), 61-73.

First available in Project Euclid: 20 December 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Kamano, Ken. The Multiple Hurwitz Zeta Function and a Generalization of Lerch's Formula. Tokyo J. Math. 29 (2006), no. 1, 61--73. doi:10.3836/tjm/1166661867.

Export citation


  • S. Akiyama, S. Egami and Y. Tanigawa, Analytic continuation of multiple zeta-functions and their values at non-positive integers, Acta Arith., 98, no. 2 (2001), 107–116.
  • S. Akiyama and H. Ishikawa, On analytic continuation of multiple $L$-functions and related zeta-functions, `Analytic Number Theory', edited by C. Jia and K. Matsumoto, Kluwer (2002), 1–16.
  • S. Akiyama and Y. Tanigawa, Multiple zeta values at non-positive integers, The Ramanujan J., 5, no. 4 (2001), 327–351.
  • T. Arakawa and M. Kaneko, Multiple zeta values, poly-Bernoulli numbers, and related zeta functions, Nagoya Math. J., 153 (1999), 189–209.
  • T. Arakawa and M. Kaneko, On Multiple $L$-values, J. Math. Soc. Japan, 56, no. 4 (2004), 967–991.
  • T. Arakawa and M. Kaneko, A note of multiple zeta values and multiple $L$-values (in Japanese), lecture note, (2002).
  • M. Hoffman, Multiple harmonic series, Pacific J. Math., 152 (1992), 275–290.
  • M. Hoffman, The algebra of multiple harmonic series, J. Algebra, 194 (1997), 477–495.
  • K. Matsumoto, The analytic continuation and the asymptonic behaviour of certain multiple zeta-functions I, J. Number Theory, 101 (2003), 223–243.
  • K. Matsumoto and Y. Tanigawa, The analytic continuation and the order estimate of multiple Dirichlet series, J. Theorie des Nombres de Bordeaux, 15 (2003), 267–274.
  • Y. Ohno, A genaralization of the duality and sum formulas on the multiple zeta values, J. Number Theory, 74 (1999), 39–43.
  • G. Tenenbaum, Introduction to analytic and probablistic number theory, Cambridge university press (1995).
  • E. T. Whittacker and G. N. Watson, A course of modern analysis, Cambridge university press (1927).
  • D. Zagier, Values of zeta functions and their applications, in First European Congress of Mathematics, Vol. II Invited Lectures (Part 2), A. Joseph et al. (eds.), Progress in Math., 120, Birkhäuser (1994), 497–512.
  • J. Zhao, Analytic continuation of multiple zeta functions, Proc. Amer. Math. Soc., 128, no. 5 (2000), 1275–1283.